Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 12, NWS Memphis, TN

January 10, 2008Hardin County, McNairy County, Tennessee; Alcorn County, Mississippi

NWS Memphis, TN issued this tornado warning at Jan 10, 2008, 12:22 PM CST for Hardin County, McNairy County, Tennessee; Alcorn County, Mississippi. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2008, 12:22 PM CST (18:22 UTC)
Expired
Jan 10, 2008, 1:00 PM CST
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 135 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 12:29 PM CSTTSTM WND DMGActon, TNBARN ROOF REMOVED...TREES DOWN
Jan 10, 12:29 PM CSTHAIL 0.88Acton, TN
Jan 10, 12:35 PM CSTFUNNEL CLOUD2 W Corinth, MS
Jan 10, 12:35 PM CSTHAIL 2.752 W Corinth, MS
Jan 10, 12:45 PM CSTTSTM WND GST 60Michie, TN
Jan 10, 12:45 PM CSTHAIL 1Michie, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 7:46 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 101822
TORMEG
MSC003-TNC071-109-101900-
/O.NEW.KMEG.TO.W.0012.080110T1822Z-080110T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 100 PM CST

* AT 1222 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR CORINTH...MOVING
  NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ACTON...SHILOH...PICKWICK DAM...ADAMSVILLE...CRUMP...SAVANNAH AND
  OLIVE HILL.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3537 8805 3514 8799 3500 8826 3501 8835
      3494 8836 3483 8855 3497 8870 3537 8826
TIME...MOT...LOC 1822Z 229DEG 52KT 3496 8854

$$
2 follow-up statements
000 
WWUS54 KMEG 101832
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 PM CST THU JAN 10 2008

MSC003-TNC071-109-101900-
/O.CON.KMEG.TO.W.0012.000000T0000Z-080110T1900Z/
ALCORN MS-HARDIN TN-MCNAIRY TN-
1229 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR
SOUTHEASTERN MCNAIRY...HARDIN AND NORTHEASTERN ALCORN COUNTIES...

AT 1229 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ACTON...OR JUST 
NORTH OF CORINTH...MOVING NORTHEAST AT 60 MPH. RADAR CURRENTLY 
INDICATES VERY STRONG ROTATION AND A TORNADO IS LIKELY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MICHIE...STANTONVILLE...SHILOH...PICKWICK DAM...ADAMSVILLE...CRUMP...
SAVANNAH AND OLIVE HILL.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
80 MPH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3537 8805 3514 8799 3500 8826 3501 8835
      3494 8836 3489 8850 3498 8866 3537 8826
TIME...MOT...LOC 1829Z 229DEG 52KT 3502 8844

$$
000 
WWUS54 KMEG 101849
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 PM CST THU JAN 10 2008

MSC003-TNC109-101857-
/O.CAN.KMEG.TO.W.0012.000000T0000Z-080110T1900Z/
ALCORN MS-MCNAIRY TN-
1247 PM CST THU JAN 10 2008

...THE TORNADO WARNING FOR SOUTHEASTERN MCNAIRY AND NORTHEASTERN
ALCORN COUNTIES IS CANCELLED...

AT 1247 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3514 8799 3500 8827 3501 8838 3512 8838
      3514 8837 3523 8837 3537 8826 3537 8805
TIME...MOT...LOC 1847Z 229DEG 52KT 3513 8826

$$

TNC071-101900-
/O.CON.KMEG.TO.W.0012.000000T0000Z-080110T1900Z/
HARDIN TN-
1247 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR HARDIN
COUNTY...

AT 1235 PM CST...TRAINED WEATHER SPOTTERS REPORTED FUNNEL CLOUDS AND 
BASEBALL SIZE HAIL AS THIS STORM MOVED JUST NORTH OF CORINTH IN 
ALCORN COUNTY.  THIS TORNADO WAS LOCATED NEAR SHILOH...OR ABOUT 11 
MILES SOUTHWEST OF SAVANNAH...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRUMP
AND OLIVE HILL.

.IN ADDITION TO THE TORNADO...THIS STORM WILL CONTINUE PRODUCING 
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
80 MPH.

.HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3514 8799 3500 8827 3501 8838 3512 8838
      3514 8837 3523 8837 3537 8826 3537 8805
TIME...MOT...LOC 1847Z 229DEG 52KT 3513 8826

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:40 AM CST, 42 minutes earlier.

Area forecast discussion, Jan 10, 11:40 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CST THU JAN 10 2008

.DISCUSSION...

ON-GOING SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH IS THE MAIN
FORECAST CONCERN IN THE SHORT TERM. BROKEN LINE OF SHOWERS AND
THUNDERSTORMS HAVE JUST CROSSED THE MISSISSIPPI RIVER. UPDATED
THE GRIDS AND ZONES TO EXPAND THE TORNADO WATCH OVER THE
SOUTHEASTERN PARTS OF WESTERN TENNESSEE. GREATEST SEVERE WEATHER
THREAT WILL REMAIN OVER EASTERN AND SOUTHEASTERN PORTIONS OF THE
FORECAST AREA THROUGH THE EARLY AFTERNOON HOURS.

AS FOR THE REMAINDER OF THE FORECAST...LOWERED MAX TEMPS AND POP
CHANCES ACROSS NORTHEAST ARKANSAS AND UPDATED HOURLY TEMPS BASED
ON CURRENT OBS.

&&

.PREV DISCUSSION... /ISSUED 513 AM CST THU JAN 10 2008/

DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES A WARM
FRONT ACROSS SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. INFRARED
SATELLITE ALREADY SHOWING ELEVATED CONVECTION ACROSS SOUTHERN
ARKANSAS DEVELOPING IN RESPONSE TO ISENTROPIC ASCENT AND AN 850
LOW LEVEL JET TRANSPORTING LOW LEVEL MOISTURE BACK INTO THE MID
SOUTH. TEMPERATURES SO FAR RANGE FROM THE UPPER 30S/LOWER 40S
NEAR WALNUT RIDGE TO AROUND 60 DEGREES NEAR COLUMBUS MS. MAIN
CONCERN IN THIS FORECAST PACKAGE IS SEVERE THUNDERSTORM POTENTIAL
TODAY ACROSS PORTIONS OF THE MID SOUTH.

SHORT TERM...(TODAY THROUGH SATURDAY)...A WARM FRONT JUST TO
THE SOUTH OF THE FORECAST AREA WILL MOVE NORTH DURING THE MORNING
HOURS AS A SURFACE AREA OF LOW PRESSURE MOVES FROM THE CENTRAL
PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY...DRAGGING A COLD FRONT
THROUGH THE MID SOUTH THIS AFTERNOON INTO THE EARLY EVENING HOURS.
STEEP 700-500 MB MID LEVEL LAPSE RATES AROUND 7 C/KM...FAVORABLE
UNIDIRECTIONAL WINDS ALOFT AS INDICATED BY UPPER AIR PROFILERS AND
UPPER LEVEL DIVERGENCE AND MOST UNSTABLE CAPE VALUES APPROACHING
1000 J/KG SUGGEST THUNDERSTORMS WHICH DEVELOP ACROSS AREAS MAINLY
FROM DECATURVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI COULD
BECOME SEVERE TODAY WITH LARGE HAIL AND DAMAGING WINDS AS THE
PRIMARY SEVERE WEATHER THREATS. THINK MOST LIKELY MODE OF
CONVECTION WILL BE IN THE FORM OF A SQUALL LINE. 0-1 KM STORM
HELICITIES APPROACHING 400 M2/S2...BACKING SURFACE WINDS AND 0-6
KM BULK SHEAR VALUES APPROACHING 60 KTS SUGGESTS A TORNADIC THREAT
/MINI-SUPERCELL TYPE/ CANNOT BE RULED OUT EMBEDDED WITHIN THE LINE
OF SEVERE THUNDERSTORMS.

HIGH PRESSURE WILL BUILD IN TONIGHT AS THE COLD FRONT PUSHES EAST
INTO EASTERN TENNESSEE AND INTO ALABAMA. KEPT LINGERING POPS IN
TONIGHT ACROSS EASTERN SECTIONS OF THE FORECAST AREA AS THE FRONT
WILL BE A BIT SLOWER TO DEPART ACROSS NORTHEAST MISSISSIPPI. DRY
WEATHER IS EXPECTED THROUGH SATURDAY AS UPPER LEVEL RIDGING
REMAINS IN PLACE THROUGH THE BEGINNING OF THE WEEKEND.

LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)...00Z LONG RANGE
MODELS INDICATE A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH
THE MIDDLE/LOWER MISSISSIPPI VALLEYS THROUGH THE PERIOD. USED THE
00Z ECMWF AS A GUIDE AS OPERATIONAL GFS RUN TO RUN CONTINUITY IS
IN QUESTION WITH THIS FORECAST PACKAGE. ENSEMBLE MEMBERS SUGGEST
RAIN CHANCES WILL REMAIN SMALL SATURDAY NIGHT. OTHERWISE RAIN FREE

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  63  39  53  36 / 100  10   0   0
MKL  61  36  48  30 / 100  20   0   0
JBR  59  36  51  33 /  70  10   0   0
TUP  68  39  54  34 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 10, 10:38 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST THU JAN 10 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111845-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1038 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LINE
FROM SELMER TENNESSEE TO HOUSTON MISSISSIPPI. THIS INCLUDES THE
CITIES OF CORINTH AND TUPELO MISSISSIPPI.

THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A MARTIN TENNESSEE
TO CHARLESTON MISSISSIPPI LINE. THIS INCLUDES THE CITIES OF PARIS
AND JACKSON TENNESSEE SOUTHWARD TO HOLLY SPRINGS AND OXFORD
MISSISSIPPI.

LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH ANY
THUNDERSTORMS THAT BECOME SEVERE IN THE RISK AREAS.

A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI
AND THE SOUTHEASTERN CORNER OF WESTERN TENNESSEE UNTIL 4 PM CST
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

In the hours before

Special weather statement, Jan 10, 11:21 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1121 AM CST THU JAN 10 2008

MSZ002-008-101745-
MARSHALL MS-TATE MS-
1121 AM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 5 MILES NORTH OF BYHALIA TO 4 MILES WEST OF BARR AT 1121
AM CST...MOVING NORTHEAST AT 80 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 10, 11:22 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 AM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

&&

DSV
Special weather statement, Jan 10, 11:27 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CST THU JAN 10 2008

TNZ050-052-089-090-101800-
FAYETTE TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-
1127 AM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF MERCER TO 15 MILES
WEST OF LAGRANGE AT 1127 AM CST...MOVING SOUTHEAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HARDEMAN...HAYWOOD AND MADISON COUNTIES...
INCLUDING THE CITY OF BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jan 10, 11:59 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 AM CST THU JAN 10 2008

TNZ020-052-101830-
GIBSON TN-MADISON TN-
1159 AM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER JACKSON AT 1159 AM CST...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN GIBSON AND MADISON COUNTIES...INCLUDING THE CITIES OF
JACKSON AND MILAN...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jan 10, 12:02 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST THU JAN 10 2008

MSZ013-101830-
LAFAYETTE MS-
1202 PM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7
MILES NORTHWEST OF OXFORD AT 1202 PM CST...MOVING NORTHEAST AT 55
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. THIS
STORM IS SHOWING SIGNS OF WEAK ROTATION...BUT IF IT INTENSIFIES
COULD QUICKLY PRODUCE A TORNADO. PLEASE STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND POSSIBLE WARNINGS.

PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD
MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Jan 10, 12:08 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1208 PM CST THU JAN 10 2008

MSZ005-TNZ091-101845-
ALCORN MS-MCNAIRY TN-
1208 PM CST THU JAN 10 2008

THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTH OF THEO AT 1208 PM CST...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ALCORN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF
CORINTH...SHOULD MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 9:24 AM CSTTornado WarningMEGFayette51 min
Jan 10, 9:34 AM CSTFlash Flood WarningMEGFayette, Shelby116 min
Jan 10, 9:55 AM CSTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy50 min
Jan 10, 10:24 AM CSTSevere Thunderstorm WarningMEGCarroll, Henderson36 min
Jan 10, 10:32 AM CSTSevere Thunderstorm WarningMEGMadison28 min
Jan 10, 10:37 AM CSTSevere Thunderstorm WarningMEGDecatur23 min
Jan 10, 12:49 PM CSTFlash Flood WarningMEGMadison116 min
Jan 10, 12:59 PM CSTTornado WarningMEGHardin31 min
Jan 10, 1:01 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin29 min
Jan 10, 1:08 PM CSTFlash Flood WarningMEGDecatur, Hardin, McNairy2 hr
Jan 10, 2:02 PM CSTFlash Flood WarningMEGCarroll, Gibson88 min
Jan 10, 8:39 AM CSTSevere Thunderstorm WarningMEGLafayette, Panola28 min
Jan 10, 8:58 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall47 min
Jan 10, 11:02 AM CSTTornado WarningMEGPanola, Quitman43 min
Jan 10, 11:55 AM CSTTornado WarningMEGMarshall29 min
Jan 10, 12:26 PM CSTSevere Thunderstorm WarningMEGLafayette, Pontotoc, Union49 min
Jan 10, 12:41 PM CSTTornado WarningMEGPontotoc, Union49 min
Jan 10, 1:04 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah41 min
Jan 10, 1:20 PM CSTSevere Thunderstorm WarningMEGPrentiss25 min
Jan 10, 1:22 PM CSTTornado WarningMEGLee, Pontotoc, Union23 min
Jan 10, 1:25 PM CSTFlash Flood WarningMEGAlcorn, Prentiss, Tippah, Union2 hr
Jan 10, 1:39 PM CSTTornado WarningMEGPrentiss, Tishomingo51 min
Jan 10, 1:43 PM CSTTornado WarningMEGLee, Prentiss, Union41 min
Jan 10, 1:48 PM CSTSevere Thunderstorm WarningMEGMonroe42 min
Jan 10, 2:12 PM CSTFlash Flood WarningMEGItawamba, Monroe2 hr
Jan 10, 2:17 PM CSTFlash Flood WarningMEGTishomingo118 min

Nearby

Tornado Warnings in Tennessee, 2008Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.